You are viewing iud_divas

Previous Entry | Next Entry

Hello, welcome to my little world of TMI.

Before I had my IUD inserted, I was the type of woman who got very wet during sexual arousal. It had always been a very slick, thin (almost like water or urine in consistency), and had a pleasant odor. Since my IUD insertion, however, things have drastically changed. Now when I have sex, my discharge is very thick and white. It's not really clumpy, like a yeast infection would be, but it is thick enough to form into solid white pools around the base of my partner's penis. The odor is not foul. but it is "stronger" than it was previously.

My partner and I are both STD free. There is no pain, itching or redness associated with sex or the discharge. Does anyone have any idea what this could be? I tried researching this problem on the web, but only got information on brownish discharge; this is VERY WHITE, with no hint of color at all.
 
OH! Also, I should mention that the discharge does improve as sex moves on. It seems like as things get going, my fluids return to clear. Then are still a bit thicker than usual and have decreased in volume. Is this normal or should I make an emergency appointment with my GYN?
 
Thanks SO much for the advice.

Comments

( 6 comments — Leave a comment )
knittinggoddess
Jul. 31st, 2011 08:20 pm (UTC)
When I got my Mirena, my discharge became thick and white, but not smelly or itchy. I tested negative for yeast and BV multiple times, and the docs assured me that the discharge fell under the range of normal, even if it wasn't normal for me. Instead, one doc pointed out, the presence of the IUD (or maybe the strings?) can change the consistency of discharge.

So this sounds normal to me, however annoying and surprising. You may try drinking more water and see if that makes a difference.
mahasin
Aug. 1st, 2011 02:02 am (UTC)
Same here, I got tested for BV twice after it started and nothing was going on down there. Doctor said it was perfectly normal discharge and that I should only be concerned if the color changed.
subjnctive
Jul. 31st, 2011 08:31 pm (UTC)
Well, I'm joining you with the TMI... I was on the pill for approximately five years before I had to cease taking hormonal birth control because some tests revealed that I have some risks for blood clot and stroke that don't play well with HBC. That was approximately two months ago and I have now had my Paragard for approximately one month (it took a while to get the appointment for the Paragard insertion so I had a month where we relied on condoms, but I had to stop taking the pill the day they got the test results).

While I was on the HBC my discharge changed with my cycle. As I got nearer to my period it became thicker and gave off a more distinct smell. It always stayed white, like you're explaining, and it also formed into white pools around the base of my partner's penis. He never seemed to mind it (the smell or the accumulation), but I was actively displeased.

I had been on the HBC for so many years, though, that I just thought that was my normal discharge leading up to my period, so when I switched to a non-hormonal method and it dissipated and disappeared I was surprised and thrilled. I guess this doesn't really shed light on your situation, but I think what I experienced is the same as what you're describing and the only thing that changed when it went away was the hormones. Were you on a different kind of HBC prior to the Mirena?
emptysthemepark
Aug. 1st, 2011 12:02 am (UTC)
The same thing has been true for me the five years I've had Mirena... I never needed lube during sex before it, and it is thicker and whiter now. It's apparently normal enough though?
emptysthemepark
Aug. 1st, 2011 12:04 am (UTC)
Aside: this wasn't the case at all on Yasmin or Tricylen, so it's something about the Mirena...
dkwgdk
Aug. 1st, 2011 03:36 pm (UTC)
[I'm 34, NP, Mirena for four months, HBC stopped ten years before starting Mirena]

I had a very similar experience...discharge got thicker and whitish starting around month 3. This sometimes happened to me at certain points in my menstrual cycle, too. I think it's very normal, and as knittinggoddess suggests, drinking more water might help reduce the odor if you are concerned about it. (I notice that if I am dehydrated my body secretes stuff that smells like whatever I last ate...or...you know...coffee.)

To me, itch + funny smell (not just more intense smell) + greenish discharge = a problem. I'm not a doc, but what you are describing sounds normal to me.
( 6 comments — Leave a comment )

Latest Month

August 2014
S M T W T F S
     12
3456789
10111213141516
17181920212223
24252627282930
31      

Profile

IUDdivas
iud_divas
IUD Divas
Powered by LiveJournal.com